Hair Loss Associated with Paroxetine Use: A Case Report


Kurhan F., Kamis G. Z.

TURK PSIKIYATRI DERGISI, vol.32, no.1, pp.61-64, 2021 (SSCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 1
  • Publication Date: 2021
  • Doi Number: 10.5080/u24955
  • Journal Name: TURK PSIKIYATRI DERGISI
  • Journal Indexes: Social Sciences Citation Index (SSCI), Scopus, Central & Eastern European Academic Source (CEEAS), EMBASE, MEDLINE, Psycinfo
  • Page Numbers: pp.61-64
  • Keywords: Alopecia, antidepressants, paroxetine, hair loss, SEROTONIN REUPTAKE INHIBITORS, ANTIDEPRESSANTS, FLUOXETINE, ALOPECIA, GROWTH, SKIN
  • Van Yüzüncü Yıl University Affiliated: Yes

Abstract

Diverse dermatological side effects in relation to using psychotropic agents, include the serious outcomes as hypersensitivity and Stevens-Johnson syndrome as well as milder forms as ecchymosis and hair loss. Whereas hair loss is frequently associated with mood stabilizers, rarely it is also attributed to antidepressants. Selective serotonin reuptake inhibitors (SSRIs) which arc the first choice treatment for depression, anxiety disorders and obsessive-compulsive spectrum disorders, are the most commonly used antidepressant drugs. Psychiatric comorbidities have been known in many dermatological diseases and their treatment have positive effects on the course and outcome as well as on the adaptation process to the disease. Due to their favorable side effect profile, for comorbid cases SSRIs are frequently used. Here we present a case of hair loss during paroxetine in a 24-yearold male with social anxiety disorder. In this case the hair loss improved after discontinuing and recurred after resuming paroxetine. After replacing paroxetine with sertraline, another SSRI, alopecia did not recur.